Hail, Lincoln
- When
- August 15, 3:20 PM MST
- Where
- Lincoln County, Hugo
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.130, -103.470
Severe thunderstorms produced large hail, from 1 to 2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, from 1 to 2 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 15, 3:20 PM MST, 0 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 420 PM MDT Tue Aug 15 2017 .UPDATE... Issued at 417 PM MDT Tue Aug 15 2017 Have updated the zones to include a Severe Thunderstorm Watch for Logan, Morgan, Washington, Weld, Sedgwick and Phillips Counties. Severe Thunderstorm Watch 452 is in effect until 11 pm mdt this evening. && .SHORT TERM...(This evening through Wednesday) Issued at 128 PM MDT Tue Aug 15 2017 Thunderstorm developing over the Front Range Foothills and Palmer Divide will continue to spread north and east through this afternoon. Latest surface analysis indicating precipitable water values around 0.80 in Denver to 1.2 inches near the NE border. 100 mb ML CAPES in the 1000-1500 j/kg range in the urban Corridor to 2500-3000 j/kg over the far northeast plains of CO. No change regarding the potential for severe storms with a slight risk east of a Sterling to Last Chance line, with a marginal risk elsewhere. For tonight, an upper trough over western WY is progged to move eastward and brush across the region, before exiting into NE by 18z Tuesday. Weak mid level qg ascent will be over the cwa tonight and Wednesday morning, with weak mid level qg descent in the afternoon. The strongest storm late this afternoon and evening will occur along and south of a cold front that is progged to push north to south across the cwa after 00Z. Due to the high water content locally heavy rainfall also likely along with potential flooding toward NE and KS this evening. No flash flood watches planned but will need to keep an eye on Washington and eastern Morgan counties, where a few locations were hit with heavy rain earlier in the week. Low overcast stratus may occur over the urban corridor through the morning, with some residual shower activity across southern and eastern parts of the cwa. Wednesday afternoon, in spite of the mid level subsidence behind the trough, there should be enough moisture coupled with afternoon heating to initiate another around of showers and thunderstorms. They will likely not be as intense as those expected this evening. .LONG TERM...(Wednesday night through Tuesday) Issued at 128 PM MDT Tue Aug 15 2017 An unsettled pattern will continue through the extended with near normal temperatures. By Wednesday evening the upper trough will have moved east over Kansas. PW values will increase against the foothills with ESE flow against the higher terrain. This will help CAPE values get into the 300 to 400 j/kg range by 00z Thursday. This will allow for storms to continue into the late evening hours over the higher terrain and foothills due to continued orographic lift. On the plains conditions will stabilize enough to keep most convection to the west. On Thursday, models indicate another weak shortwave moving over the NE plains bringing showers and thunderstorms to the region. Closer to the foothills conditions will be drier in the lower levels due to more westerly flow at the surface vs further east. Winds on the eastern plains will increase from the SSW into the late afternoon and evening hours due to a building lee side trough and a surface high over Central Kansas. This will help usher in moisture from the south and increase CAPE values into the 1500 to 2000 j/kg range. Deep layer shear values will remain lower in the 20s so severe is not expected at this time. Main hazards will be gusty winds and brief heavy rain with the possibility of small hail further east. Temperatures will be around normal with highs in the mid 80s. For Friday into the weekend the upper level ridge will build allowing for a return to zonal flow over the state. This will bring in slightly drier air for Friday allowing for decreased storm coverage and moisture values dropping. By the weekend WSW upper level flow aloft will allow for disturbances to move over the state increasing chances for afternoon convection into the start of next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 128 PM MDT Tue Aug 15 2017 Surface cold front will impact areal terminals by this evening around 01z as winds increase from the north. Isolated thunderstorms developing around the Denver area with some outflow possibly triggering additions showers and storms prior to 01z, but the best potential may be this evening or or after fropa. Showers will decrease after midnight but low clouds in post frontal airmass with MVFR cigs developing toward 12z. Ceiling should start to lift toward 18z terminals may still be dealing with ILS restrictions. More thunderstorms possible Wednesday aftn after 21z but less intense with more isolated coverage for Denver. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Cooper SHORT TERM...Cooper LONG TERM...Bowen AVIATION...Cooper
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1020 AM MDT Tue Aug 15 2017 COZ030>051-161630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1020 AM MDT Tue Aug 15 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will redevelop by early this afternoon over the mountains and spread over the plains during the late afternoon and evening hours. A few storms may become severe with large hail up to 2 inches in diameter, winds gusts to 60 mph and heavy rain. The best chance for the stronger storms will be along and east of a line from Limon to Grover. Showers and thunderstorms will gradually diminish later tonight. An upper level disturbance and cold front will enhance thunderstorm activity this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will gradually decrease during the latter half of the week. Over the weekend, a return to a moist southwesterly flow will increase the chances for storms and wetting rainfall starting in the high country, and then over most of the outlook area by Monday. The chance for severe weather appears low, however as humidities increase, some areas could see locally heavy rainfall by early next week. Temperatures will be around normal with highs in the mid to upper 80s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight because severe weather is expected to be well east of the Urban Corridor.
The Pueblo radar (KPUX), 97 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2017Every state in 2017This day in weather historyWarnings in Colorado, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707366, 707367, 707368, 707369, 707370, 707371, 707373, 707374, 707375.